Asymptotic values of clique partition numbers


The problem is considered of decomposing a given graph into the minimum number of complete subgraphs. Asymptotic results are obtained for the case where the graph is the complement of a graph with relatively few unisolated vertices.

This is a preview of subscription content, access via your institution.


  1. [1]

    N. G. de Bruijn andP. Erdős, On a combinatorial problem.Indag. Math. 10 (1948), 421–423.

    Google Scholar 

  2. [2]

    H. L. Montgomery,Topics In Multiplicative Number Theory,Lecture Notes in Mathematics 227, Springer-Verlag, Berin, 1971.

    Google Scholar 

  3. [3]

    J. Orlin, Contentment in graph theory: covering graphs with cliques.Indag. Math. 39 (1977), 406–424.

    MathSciNet  Google Scholar 

  4. [4]

    N. J. Pullman andA. Donald, Clique coverings of graphs II: complements of cliques.Utilitas Math. 19 (1981) (to appear).

Download references

Author information



Additional information

This research was carried out while the author was visting Queen’s University, Kingston, whose hospitality is gratefully acknowledged.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Wallis, W.D. Asymptotic values of clique partition numbers. Combinatorica 2, 99–101 (1982).

Download citation

AMS subject classification (1980)

  • 05 C 35
  • 05 C 99